MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ION; CATHETER

INTUITIVE SURGICAL, INC ION; CATHETER
Model Number 490305-01
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive the da vinci product with an alleged issue to perform failure analysis.Visual inspection was performed and the catheter was found to have a broken housing.The broken pieces were returned and no housing pieces appear to be missing.Due to the returned condition of the catheter, the air leak test was unable to be performed.Electrical continuity was tested and passed using a multimeter.The full continuity leak test was performed and passed twice.Broken housing is most likely caused by using compressed air at a high psi.The complaint was confirmed by failure analysis, which indicates that the device may have contributed to the customer reported issue.Additional observations not reported by site: the catheter was found to have a broken chassis near the weld where the chassis meets the housing.The broken piece, measuring approximately 14.18mm x 3.56mm in size, was not returned with the catheter.The fiber was inspected using the exfo scope and the fiber appear to exhibit fluid intrusion.Dried fluid and debris were observed on the fiber's external ferrule, contact and core regions.The probable root cause of the failure analysis findings was attributed to misuse of the instrument.
 
Event or Problem Description
It was reported that during central processing when conducting the continuity test, the head broke into several pieces.According to the tech it burst open on the processor.There was no report of patient involvement.

Brand Name
ION
Common Device Name
CATHETER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22504033
Report Number2955842-2025-29769
Device Sequence Number9303280
Product Code EOQ
UDI-Device Identifier00886874124796
UDI-Public(01)00886874124796(10)K14250428
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K212048
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number490305-01
Device Catalogue Number490305
Device Lot NumberK14250428 0015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/23/2025
Initial Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ION ENDOLUMINAL SYSTEM
Patient SexUnknown